MAUDE Adverse Event Report: COOK INC LOCK PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION

COOK INC LOCK PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported "after successfully inserting the pig tail on the first attempt, the physician met resistance while trying to remove the wire.He retracted the pig tail slightly and the wire was easily removed.At this point the pig tail was removed.The introducer needle was replaced in the original puncture site.The physician reintroduced the wire and pigtail a second time.There was no resistance to wire removal on the second attempt.Once the guidewire was pulled out, it started to break and shred.Per customer, they do not believe any portion broke off or shredded off inside the patient." a section of the device did not remain inside the patient''s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the device history record, manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record indicated that the lot met all finished goods release criteria.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
LOCK PERICARDIOCENTESIS CATHETER SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6106181
Report Number1820334-2016-01164
Device Sequence Number704280
Product Code GBX
UDI-Device Identifier00827002024335
UDI-Public(01)00827002024335(17)190509(10)6958934
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PCS-830-LOCK
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1